New York Journal of Mathematics
Volume 23 (2017) 1-10


Lindsay N. Childs

On the Galois correspondence for Hopf Galois structures

view    print

Published: January 2, 2017
Keywords: Hopf Galois extension, finite commutative nilpotent ring, Fundamental Theorem of Galois Theory
Subject: Primary 12F10, secondary 13M05

We study the question of the surjectivity of the Galois correspondence from subHopf algebras to subfields given by the Fundamental Theorem of Galois Theory for abelian Hopf Galois structures on a Galois extension of fields with Galois group Γ, a finite abelian p-group. Applying the connection between regular subgroups of the holomorph of a finite abelian p-group (G, +) and associative, commutative nilpotent algebra structures A on (G, +), we show that if A gives rise to a H-Hopf Galois structure on L/K, then the K-subHopf algebras of H correspond to the ideals of A. Among the applications, we show that if G and Γ are both elementary abelian p-groups, then the only Hopf Galois structure on L/K of type G for which the Galois correspondence is surjective is the classical Galois structure.

Author information

Department of Mathematics and Statistics, University at Albany, Albany, NY 12222